Shaken & Others on Cymbalta, a Question?????

Discussion in 'Fibromyalgia Main Forum' started by Toga, Nov 6, 2005.

  1. Toga

    Toga Member

    I am now on 90 mg of Cymbalta, 30 mg 3 times per day. About an hour after I take it, I get so sleepy, I have to lay down.

    I sleep about an hour and then wake up and am ok.

    Does anyone else have this problem? Or is it really a problem?

    Its not good for me right now as we are moving in less then a week and I need to be awake during the day to get things done, like packing!!

    Two naps a day is a lot of time right now.

    Have any of you had sleepiness after taking this medication?

    I would like to take it all (90 mg) right before bedtime and then be able to skip my Ambien. I wonder if that is possible????

    I really don't want to call the doctor quite yet. I'm afraid he'll cut me down. I need the pain relief I'm starting to get from this drug.

    Also, does everyone take it with food. Is that necessary? Sometimes my meals don't coincide with time to take the medication.

    If any of you take it all at night, do you get the same pain relief during the day?

    Ok thats enough, you should all understand my problem.

    Thanks,

    Toga
    [This Message was Edited on 11/06/2005]
  2. Toga

    Toga Member

  3. 69mach1

    69mach1 New Member

    i found i was like that on 20 mgs, took in morning at 7-7:30 when i got up to takemy son to school..come home and would be asleep until the early afternoon...no life.

    then tried taking it in the evenining up and sleepy, started to wire me. then they bumped to 40, same respons,then 60 mgs same respons and it did nothing for my depression and my legs moving a mile a minute, arms, shoulders hands jerking and legs...24/7,,,so he lowered tme to 20 mgs, still jerking slowed the legs down, but no good for my depression, pain or anxiety. so i have quit taking it...haven't told the docotor yet and yes i know you are supposed to. but i am so depressed trying different ones w/o success.. or just gaining weight which cymbalt did a good number on me...now starting to lose some of the weight which i know it is these pills that are doing it...so ecveryone is different.

    keep in contact w/doctor and let them know what is going on...maybe they can give you another pill to help in combo/or alone....

    good luck

    jodie
  4. maee16

    maee16 New Member

    Hi, I take 3 capsules at bedtime, along with all my other meds. I have no problem with it or sleeping. I was on Effexor XR for a long time, now my neuro changed it to Cymbalta. I take Klonopin, Flexeral, Fentynal Patch, atenolol, Loratabs, Vytorin, Provigil in the morning. Also
    COQ10, Magnesium, Foloc Acid, VitaminB's, Vit C. And things
    for severe constipation. What a mess I am. Maee
  5. Toga

    Toga Member

    Hi all,

    Thanks for the replies.

    jodie - I'm sorry C didn't work for you. I've been told that sometimes you have to hang in there a while and then it'll start to work. I'm hoping that's true for me. I do feel better but still not great, or even good. Sometimes I wonder if I'm just lazy.

    maee16 - You are not a mess. None of us are. We just have to keep trying to figure out what's going to work of us, individually.

    Take care everyone,

    Toga
  6. Sue50

    Sue50 New Member

    I take 60 mgs at night only, made me way to sleepy if I took it during the day.
  7. Jo29

    Jo29 New Member

    I was taking 60mgs in the morning and I was very sleepy. Then someone on this board suggested taking 30mgs one in the morning and one at night.

    This has helped me a great deal. I still get sleepy if I sit for too long, but otherwise I feel much better on Cymbalta than anything else I have tried.

    I hope this helps.

    Jodi

    PS I agree with the other person who said that you have to give it some time for some of the initial sleepiness to subside. I was on Cymbalta for about 2 months before I noticed a difference.
    [This Message was Edited on 11/07/2005]
  8. Toga

    Toga Member

    You have all made me feel better about Cymbalta. I know Schaken was ready to quit and her doctor talked her into giving it some more time and now she's doing better.

    It's good to hear that more time on Cymbalta may ease the sleepiness and even work better. I'm going to hang in there. I want so much to lead a more normal life.

    Thanks so much,

    Toga
  9. dafoefan

    dafoefan New Member

    I changed from Effexor to Cymbalta since it was getting such good reviews for Fibro. With in no time, I was in bed pretty much day and night. I actually had more pain rather than less. It also did a number on my stomach. After 2 mos, I went back back to Effexor and I am feeling so much better.

    Cymbalta was definitely not for me. We are different, all we can do is try the meds to see what works. This one wasn't for me. I'm really glad to be off it.
  10. orachel

    orachel New Member

    60 in morning, 60 at night. I was exhausted all the time (not much different than usual! LOL...it was different, though...I wasn't just physically exhausted, I was sleepy taking 120mgs...). Then 2 of my other docs freaked at the high dose, and took me down to 60mgs at bedtime. I can't tell how well its working yet (only on it for a week or so), but at least the sleepy went away when I started taking it at night. Maybe you could take all of yours at night? I don't know...but if you're finding that its further restricting your energy, there's gotta be a solution. The last thing any of us need is LESS energy! LOL

    Hugs,
    Rachel
  11. JLH

    JLH New Member

    When I progressed up to 60 mg, it made me sleepy all day.

    So, I asked my doc about changing it to taking 30 mg in the morning and 30 mg at bedtime.

    Works MUCH better!! No more sleepiness during the day. I still have the same pain relief from it.


    Hugs,
    janet
  12. shep

    shep New Member

    I am on the same dosage of Cymbalta as you are. When I first went on it I was on 30mg 1x a day and gradually went up to 90. I did the same as you..got sleepy.

    My doctor (a sspecalist not a regular family doctor) told me to take the whole 90 at bedtime, as I have problems sleeping also, and it works fine with me. I also take Xanax. I don't take the Xanax now at bedtime as I don't need it and thelarger dosage of Cymbalta together.
    If I wake up say around 2or 3 a.m. then I take the Xanax and go back to sleep till time to get up. Hope this helps you.

    Remembering you in my prayers
    Shep (female from Tn.)
  13. Toga

    Toga Member

    I think I'll ask my doc if I can take the whole 90 mg at night. Maybe I'll sleep better too.

    I want this to work so much. I've got so many things I want to do and just can't get up the energy.

    Thanks,

    Toga
  14. nanna4550

    nanna4550 New Member

    Hi Toga-
    I Was taking 60mg around dinner time, however, I wasn't sleeping (even with Lunesta or Ambien). I also was sleepy all day long. So, I switched to am and I just had the best weekend ever. I had energy and low pain levels. The day I switched I felt awful all day from missing the evening dose (thought I was coming down with something).
    That was Friday. Then I slept 8-10 hrs. for the next two nights and felt great during the day.

    I don't feel sleepy during the day anymore and I am much more alert, too. I was going to ask the doc to lower the dose I was so sleepy, so I'm glad I switched to mornings.
    I was feeling a bit more anxiety, too, and now I feel normal.

    I've been on it for 5 weeks now and still well pleased with how it's working.

    Hope you can work out your time of day issue.

    Hugs,
    Janice
    Nanna4550
  15. schaken

    schaken New Member

    Toga and others,

    Sorry it has taken me so long to reply.

    I am on 60 mg in morning and evening. I take my 1st dose at 6 AM hardly ever eat anything unless it is a piece of fruit around 8 or 9. Tiredness doesn't come on till around 1 PM. My second dose I take at around 3:30 ro 4. I rarely eat dinner till 6. I take a 1/2 hour nap after I take the second dose.

    I am still not sleeping well at night. I can sleep 4 or 5 hours. Get up for 1/2 hour and then go to sleep until my alarm scares the out of me.

    Pain level comes and goes , but as I have already posted, I can tolerate that over the severe sweating of milnapricin.

    Hope someones suggestion workks.

    Leslie
  16. Hugums

    Hugums New Member

    Hello Toga,

    In response to your question, I was taking 90 mg. of Cymbalta and the doctor increased my dosage to 120 mg. a day. When the dosage was increased I was taking 4 of the 30 mg. at once in the morning, but my skin felt like it was crawling. So then, I took 3 in the morning and the other one at night. Now that I have been on them for awhile I take all 4 at once in the morning. The effects I get from taking Cymbalta is that I have more energy during the day and sometimes I can't really relax therefore, my fatigue really increases in intensity...not a good feeling.

    Getting back to your question, you might consider taking your pills all at night if they make you sleepy. How long have you been taking them? Everyone experiences different side effects and you should let your doctor know that you would like to try taking them at night.

    As far as eating when I take my daily dose I don't eat anything and haven't experienced any stomach problems. I hope this information helps you.

    Hugums